Two Pediatric Patients with Herbal Medicine-Induced Nephrotic Syndrome
0
조회
0
다운로드
0
인용
0
참고문헌
키워드
초록
Nephrotic syndrome (NS) is a common chronic disease in children; in 90 percent of cases, the condition is primary (idiopathic). Toxic nephropathy can be induced by herbal medicines, and is mainly manifested as tubulointerstitial nephritis and rarely, as glomerulopathy. Here in, we describe two cases of steroid-sensitive NS, which developed after the patients received herbal medicines. A 5-year-old boy and an 8-year-old girl were separately admitted within a short time period with acute onset of generalized edema, proteinuria, hypoalbuminemia, and hypercholesterolemia. Each patient had previously taken herbal medicine, which had been prescribed by different oriental medical clinics for different conditions. The patients were diagnosed with herbal medicine-induced NS and were treated empirically by a standard steroid therapy, with subsequent resolution of their NS. One patient relapsed, but her NS again responded to steroid therapy. We described two unusual cases of prototypical pediatric, steroid-sensitive NS, which was presumed to be minimal-change disease that developed after the administration of herbal medicines. We also reviewed the literature.
Abstract
Nephrotic syndrome (NS) is a common chronic disease in children; in 90 percent of cases, the condition is primary (idiopathic). Toxic nephropathy can be induced by herbal medicines, and is mainly manifested as tubulointerstitial nephritis and rarely, as glomerulopathy. Here in, we describe two cases of steroid-sensitive NS, which developed after the patients received herbal medicines. A 5-year-old boy and an 8-year-old girl were separately admitted within a short time period with acute onset of generalized edema, proteinuria, hypoalbuminemia, and hypercholesterolemia. Each patient had previously taken herbal medicine, which had been prescribed by different oriental medical clinics for different conditions. The patients were diagnosed with herbal medicine-induced NS and were treated empirically by a standard steroid therapy, with subsequent resolution of their NS. One patient relapsed, but her NS again responded to steroid therapy. We described two unusual cases of prototypical pediatric, steroid-sensitive NS, which was presumed to be minimal-change disease that developed after the administration of herbal medicines. We also reviewed the literature.
참고문헌 (15)
- Eddy AA, "Nephrotic syndrome in childhood", Lancet, 362, pp.629~639 (2003)
- Priya P, "Nelson Textbook of Pediatrics", pp.1801~1807 (2011), WB Saunders
- Sinha A, "Nephrotic syndrome", Indian J Pediatr, 79, pp.1045~1055 (2012)
- Kim M, "The use of traditional and Western medicine among Korean American elderly", J Community Health, 27, pp.109~120 (2002)
- Markowitz GS, "Drug-induced renal failure : a focus on tubulointerstitial disease", Clin Chim Acta, 351, pp.31~47 (2005)
- Perazella MA, "Drug-induced acute interstitial nephritis", Nat Rev Nephrol, 6, pp.461~470 (2010)
- Dharnidharka VR, "Acute interstitial nephritis presenting as presumed minimal change nephrotic syndrome", Pediatr Nephrol, 12, pp.576~578 (1998)
- Takahashi S, "Acute interstitial nephritis predisposed a six-year-old girl to minimal change nephrotic syndrome", Pediatr Nephrol, 20, pp.1168~1170 (2005)
- Printza N, "Drug-induced interstitial nephritis in a child with idiopathic nephrotic syndrome", Saudi J Kidney Dis Transpl, 20, pp.1072~1075 (2009)
- Luyckx VA, "Nephrotoxicity of alternative medicine practice", Adv Chronic Kidney Dis, 19, pp.129~141 (2012)
- Debelle FD, "Aristolochic acid nephropathy : a worldwide problem", Kidney Int, 74, pp.158~169 (2008)
- Powell T, "Ma-huang strikes again:ephedrine nephrolithiasis", Am J Kidney Dis, 32, pp.153~159 (1998)
- Ishikawa S, "Licorice-induced hypokalemic myopathy and hypokalemic renal tubular damage in anorexia nervosa", Int J Eat Disord, 26, pp.111~114 (1999)
- Soumaya KJ, "Pharmacological, antioxidant, genotoxic studies and modulation of rat splenocyte functions by Cyperus rotundus extracts", BMC Complement Altern Med, 13, pp.28~ (2013)
- Dorn DC, "Tumor cell specific toxicity of Inula helenium extracts", Phytother Res, 20, pp.970~980 (2006)
